MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84250340S
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: "the surgery was performed to implant the t2 alpha nail for a patient with right subtrochanteric fracture.When the precision pin was inserted, it interfered with the nail.After that, the nail passed through, but the lag screw reamer did not.The surgery was completed after replacing the precision pin with another one and replacing the nail with 360 mm nail because they were damaged.".
 
Additional Manufacturer Narrative
Corrected field: component code grid (h6).The reported event could be confirmed since the device was returned for evaluation and the damage on nail indicate the alleged event.The returned device was visually inspected, and we saw reamer marks on the proximal hole of the nail, which indicate that the reamer contacted the nail during the reaming process.This was also confirmed on the reamer, as we can see the contact marks on the cutting flutes.A functional inspection was conducted with the returned nail, reamer, and sample targeting device and sleeve, in which we found no misdrilling; the reamer can be moved easily within the proximal hole with a gap from the walls.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause is user related as the functional inspection of nail and reamer indicate they are functional in nature, so this confirms that the event is not related to them.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø10X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21692893
Report Number0008031020-2025-00437
Device Sequence Number8849870
Product Code HSB
UDI-Device Identifier07613327479409
UDI-Public(01)07613327479409(17)340131(10)K1A3877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number84250340S
Device Lot NumberK1A3877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale